MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during stone extraction, physiological saline was used to activate the sheath coating of a flexor parallel ureteral access sheath and dilators.The device was placed and kidney stones were broken into pieces with a laser.While removing the stone fragments with an ncircle® nitinol tipless stone extractor, a whitish threadlike foreign substance, believed to be the lining of the access sheath lumen, which may have peeled off, was observed under an endoscope.The substance was removed from the patient, while removing the fragments of the kidney stones.It is unknown how many passes through the sheath were made by the laser fiber and extractor.The procedure was completed without further problems.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event description: as reported, during stone extraction, physiological saline was used to activate the sheath coating of a flexor parallel ureteral access sheath and dilators.The device was placed and kidney stones were broken into pieces with a laser.While removing the stone fragments with an ncircle® nitinol tipless stone extractor, a whitish threadlike foreign substance, believed to be the lining of the access sheath lumen, which may have peeled off, was observed under an endoscope.The substance was removed from the patient, while removing the fragments of the kidney stones.It is unknown how many passes through the sheath were made by the laser fiber and extractor.The procedure was completed without further problems.Investigation ¿ evaluation: reviews of documentation including complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was conducted on the returned device.The product was returned in open packaging.A shaved plastic substance was returned inside a container.The blue sheath is cut or has split at the distal tip, the blue sheath also appeared deformed at the distal end of the product.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.The information provided upon review of complaint file, device history record, complaint history, and quality control documents provides evidence to support that the device was manufactured to specification.Cook also reviewed product labeling.The product ifu provides the following information to the user: note: prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.The complaint device was found to have had some of the aq coating separated from the device.There was some doubt as to the method used to activate the coating, with the user stating "it was vaguely remembered that the lumen of the sheath was also wetted with physiological saline after wetting the surface of the sheath." the ifu supplied with the device specifically states "prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions." it is possible the coating on the inner diameter of the sheath was not fully activated with saline, allowing the coating to be scraped off by the instruments that were inserted and removed through the sheath.The exact method used to activate to the coating was not clear, so it could not be conclusively determined that the cause of the issue was improper coating activation.The cause for the issue was classified as undetermined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16459296
Report Number1820334-2023-00198
Device Sequence Number2315952
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)251110(10)15064675
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberN/A
Device Catalogue NumberFUS-107045-P
Device Lot Number15064675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown